Share:

  • Facebook
  • Twitter
  • Mail
  • Copy URL Link copied
  • Text Message
  • Reddit



We have seen social media trends cause harm to our brothers and sisters on a global scale. Whether it was the salt and ice challenge, tide-pod challenge, fire and alcohol challenge, the cinnamon challenge, and the most vicious, the challenge where two people trip someone once they jump in the air.

It is important that our youth knows the dangers of these challenges and why they shouldn’t participate. For that very critical thought, can save someone’s life.

A new challenge has brewed from the viral app Tik Tok. It’s called the Benadryl challenge. Where users take over the recommended amount of Benadryl in order to hallucinate and share their experience with other Tik Tok users.

Advertisement




The recommended dosage of Benadryl for adults is six pills within a 24 hour period of time. The challenge requires participants to indulge over a dozen pills at one time.

Scott Schaeffer, Director of the Oklahoma Center For Poison and Drug Information stated that “Large doses of Benadryl can cause seizures and, particularly, problems with the heart. The heart tends to go out of rhythm and not pump blood effectively.”

Many have raised eyebrows as to how Tik Tok could allow this form of content to be spread on their platform. The application did eventually remove every video pertaining to the Benadryl challenge once it began last May, however teens still participate in similar trending challenges that really are harmful.